MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AM/AT PI MIDLINE 2-L: 5.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL INC. ARROW AM/AT PI MIDLINE 2-L: 5.5FR X 15CM; MIDLINE CATHETER
Model Number IPN037698
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The nurse had difficulty threading the catheter through the sheath.The sheath and dilator were inserted in the vessel.The dilator was removed and the catheter would not go through the sheath.The nurse was unable to finish insertion.A trialysis catheter was placed the next day.No patient injury or complication reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 2-lumen picc and peel-away sheath for evaluation.Visual examination of the sheath revealed slight damage adjacent to the hub.The damage appeared consistent with forceps holding the sheath body.Visual examination of the catheter did not reveal any defects or anomalies.The outer diameter of the returned catheter measured to be 0.074" which is within specifications of 0.069-0.074" per product drawing.The inner diameter of the proximal end of the returned sheath measured to be 0.083" which is greater than the minimum specifications of 0.079" per product drawing.The inner diameter of the distal tip of the returned sheath measured to be 0.077" which is within specifications of 0.077-0.078" per product drawing.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "insert catheter through peel-away sheath to final indwelling position.Retract and/or gently flush while advancing catheter if resistance is met." the returned catheter was advanced through the returned sheath with minimal resistance.The catheter and sheath were also dimensionally and functionally tested.Several catheter outer diameter measurements were taken using a laser micrometer and the maximum outer diameters were all in a range that would fit through the sheath tip inner diameter.Additionally, functional testing confirmed that minimal resistance was met when advancing the catheter through the sheath.A device history record review was performed with no relevant findings.The customer report of catheter/sheath resistance could not be confirmed by complaint investigation of the returned sample.The catheter and sheath passed all relevant dimensional and functionally testing, and a device history record review was performed with no relevant findings.No problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW AM/AT PI MIDLINE 2-L: 5.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11439273
Report Number9680794-2021-00090
Device Sequence Number3287203
Product Code PND
UDI-Device Identifier50801902130162
UDI-Public50801902130162
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberIPN037698
Device Catalogue NumberCDC-41552-MPK1A
Device Lot Number13F20M0584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1